Jump to content

ostrich

Recommended Posts

As a teenager I was on anti-psychotic stelazine, then off all meds till my early 40's. I started on prozac in order to improve mood and productivity in 1994. I went off it for a few years to maintain a certain license and my symptoms worsened over time. Went back on it in 1999, switched to weekly dose around 2002 (90mg). That seemed to become less effective as time went on and it was upped to 180mg. Added Strattera at various doses starting in 2003 with major physical reactions (all food tasted foul, stomach and abdominal cramps severe enough to require hospitalization, and 2 small heart attacks at 40 mg, leg and toe cramps at 50mg, settled on 25mg). I sometimes don't take the strattera in less stressful seasons (summer, christmas) and only notice a loss of focus. After a recent heart attack (3rd) switched back to 20mg of prozac daily. Not only no side effects, but feeling much better. From reading the book "Lost Connections" and some of the research cited, I've decided to start weaning myself off of the prozac first and then the strattera. I plan on taking about 4 months to wean off of prozac, wait a few months, then ditch the strattera.

ostrich

Prozac 1993-1996, 1999-2018, reduce dose October 2017, slowly weaning February 2018

Strattera 2003-2018, waiting to wean after Prozac

Clonopin, PRN

Link to comment
  • Moderator Emeritus

Hello, Ostrich and welcome to SA.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?
  • Any drugs prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.
 
A four-month taper of 20mg Prozac is way too fast and could leave you with some unpleasant withdrawal symptoms.  I know you are in a hurry to be off these drugs, and I don't mean to scare you,but tapering too fast is an almost guaranteed path to some difficult withdrawal symptoms that could take months or years to resolve.   At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.  I am tapering from 20mg Lexapro and by four months I was at 15mg. After a year I am now down to 8.4mg.  
 
The amount of time required to taper is difficult to wrap your mind around, I know, but experience has shown that a slow taper is the only way to taper these powerful drugs.  If you read around on SA, you will encounter many members who regret a too-fast taper.
  
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here. 

 

 
These links are useful in understanding why slow tapering is recommended:
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 
 
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of Feb. 22: 7.6mg

Taper is 90% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotics, zinc, melatonin .3mg, anti-candida, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thanks Gridley, that advice makes the road ahead much clearer. It's worth taking the time.

ostrich

Prozac 1993-1996, 1999-2018, reduce dose October 2017, slowly weaning February 2018

Strattera 2003-2018, waiting to wean after Prozac

Clonopin, PRN

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy